Alert archive / Alabama / Tornado Warnings in 2020

Tornado Warning 28, NWS Birmingham, AL

April 12, 2020Cherokee County, Alabama

NWS Birmingham, AL issued this tornado warning at Apr 12, 2020, 6:19 PM CDT for Cherokee County, Alabama. It was in force for 56 min. 8 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 12, 2020, 6:19 PM CDT (23:19 UTC)
Expired
Apr 12, 2020, 7:15 PM CDT
In force
56 min
Issued by
NWS Birmingham, AL
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.75 in

County Cherokee County, AL

The radar

The Northeast Alabama radar (KHTX), 78 km from the middle of the area, began a volume at 23:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 12, 6:31 PM CDTTSTM WND DMG3 Ene Slackland, ALPROVIDENCE CHURCH HAD PART OF ITS ROOF BLOWN OFF.
Apr 12, 6:33 PM CDTTSTM WND DMG1 W Sand Rock, ALTREES AND POWER LINES BLOWN DOWN AND BLOCKING THE ROADWAY.
Apr 12, 6:34 PM CDTTSTM WND DMG2 Wsw Yellow Creek Fall, ALA LARGE TREE DOWN AND COMPLETELY BLOCKING THE ROADWAY NEAR CR 166 AND HIGHWAY 68.
Apr 12, 6:40 PM CDTTSTM WND DMG2 W Sand Rock, ALTREE DOWN AND BLOCKING THE ROADWAY NEAR HIGHWAY 68 AND CR 3.
Apr 12, 6:42 PM CDTTSTM WND DMG2 N Leesburg, ALA VEHICLE RAN INTO A DOWNED TREE BLOCKING THE ROADWAY ALONG CR 36 AND TURTLE CREEK LOOP.
Apr 12, 7:00 PM CDTTSTM WND DMG1 S New Moon, ALSEVERAL TREES WERE BLOWN DOWN ALONG CR 99. TIME ESTIMATED.
Apr 12, 7:03 PM CDTTSTM WND DMG2 Ssw Blanche, ALTREES WERE BLOWN DOWN AND BLOCKING THE ROADWAY.
Apr 12, 7:09 PM CDTTSTM WND DMG2 Ene Blanche, ALTREES WERE BLOWN DOWN ALONG CR 89.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 12, 3:20 PM CDTTornado WatchSPC8 hr

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 11.3 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2020-04-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2020-04-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 219 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1999 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
219 m²/s²
0-3 km storm-relative helicity
275 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

999 
WFUS54 KBMX 122319
TORBMX
ALC019-130015-
/O.NEW.KBMX.TO.W.0028.200412T2319Z-200413T0015Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Birmingham AL
619 PM CDT Sun Apr 12 2020

The National Weather Service in Birmingham has issued a

* Tornado Warning for...
  Central Cherokee County in northeastern Alabama...

* Until 715 PM CDT.
    
* At 619 PM CDT, a severe thunderstorm capable of producing a tornado
  was located near Reece City, or near Gadsden, moving northeast at
  55 mph.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* Locations impacted include...
  Centre, Cedar Bluff, Centre Municipal Airport, Little River Canyon
  National Preserve, Leesburg, Sand Rock, Gaylesville, Slackland,
  Cherokee Rock Village, Cornwall Furnace Park, Western Weiss Lake,
  Blanche, Eastern Weiss Lake, Little River Falls, Weiss Dam,
  Fullerton, New Moon, Yellow Creek Falls, Chesnut Bay Resort and
  Broomtown.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3444 8549 3423 8545 3409 8579 3413 8580
      3411 8584 3424 8584 3424 8581 3426 8581
      3426 8577 3436 8566 3437 8563 3439 8562
      3440 8563 3440 8561 3444 8558 3449 8557
      3453 8552
TIME...MOT...LOC 2319Z 235DEG 50KT 3408 8598 

TORNADO...RADAR INDICATED
HAIL...<.75IN

$$

87/GRANTHAM
5 follow-up statements
086 
WWUS54 KBMX 122330
SVSBMX

Severe Weather Statement
National Weather Service Birmingham AL
630 PM CDT Sun Apr 12 2020

ALC019-130015-
/O.CON.KBMX.TO.W.0028.000000T0000Z-200413T0015Z/
Cherokee AL-
630 PM CDT Sun Apr 12 2020

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 715 PM CDT FOR CENTRAL
CHEROKEE COUNTY...
    
At 630 PM CDT, a severe thunderstorm capable of producing a tornado
was located over Cherokee Rock Village, or 8 miles west of Centre,
moving northeast at 60 mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

Locations impacted include...
Centre, Cedar Bluff, Centre Municipal Airport, Little River Canyon
National Preserve, Leesburg, Sand Rock, Gaylesville, Slackland,
Cherokee Rock Village, Cornwall Furnace Park, Western Weiss Lake,
Blanche, Eastern Weiss Lake, Little River Falls, Weiss Dam,
Fullerton, New Moon, Yellow Creek Falls, Chesnut Bay Resort and
Broomtown.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3444 8549 3423 8545 3409 8579 3413 8580
      3411 8584 3424 8584 3424 8581 3426 8581
      3426 8577 3436 8566 3437 8563 3439 8562
      3440 8563 3440 8561 3444 8558 3449 8557
      3453 8552
TIME...MOT...LOC 2330Z 235DEG 50KT 3417 8582 

TORNADO...RADAR INDICATED
HAIL...<.75IN

$$

87/GRANTHAM
168 
WWUS54 KBMX 122333
SVSBMX

Severe Weather Statement
National Weather Service Birmingham AL
633 PM CDT Sun Apr 12 2020

ALC019-130015-
/O.CON.KBMX.TO.W.0028.000000T0000Z-200413T0015Z/
Cherokee AL-
633 PM CDT Sun Apr 12 2020

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 715 PM CDT FOR CENTRAL
CHEROKEE COUNTY...
    
At 633 PM CDT, a severe thunderstorm capable of producing a tornado
was located over Sand Rock, or 8 miles northwest of Centre, moving
northeast at 60 mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

Locations impacted include...
Cedar Bluff, Little River Canyon National Preserve, Leesburg, Sand
Rock, Gaylesville, Slackland, Cherokee Rock Village, Western Weiss
Lake, Blanche, Little River Falls, Eastern Weiss Lake, Weiss Dam, New
Moon, Yellow Creek Falls, Chesnut Bay Resort, Broomtown, Chesterfield
and Little River Canyon NP.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3431 8547 3411 8584 3424 8584 3424 8581
      3426 8581 3426 8577 3436 8566 3437 8563
      3439 8562 3440 8563 3440 8561 3444 8558
      3449 8557 3453 8552 3444 8549
TIME...MOT...LOC 2333Z 231DEG 51KT 3422 8579 

TORNADO...RADAR INDICATED
HAIL...<.75IN

$$

87/GRANTHAM
538 
WWUS54 KBMX 122342
SVSBMX

Severe Weather Statement
National Weather Service Birmingham AL
642 PM CDT Sun Apr 12 2020

ALC019-130015-
/O.CON.KBMX.TO.W.0028.000000T0000Z-200413T0015Z/
Cherokee AL-
642 PM CDT Sun Apr 12 2020

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 715 PM CDT FOR NORTHERN
CHEROKEE COUNTY...
    
At 642 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Sand Rock, or 7 miles northwest of Cedar Bluff,
moving northeast at 45 mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

Locations impacted include...
Little River Canyon National Preserve, Blanche, Little River Falls,
Western Weiss Lake, Broomtown, New Moon, Chesterfield and Little
River Canyon NP.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3423 8570 3426 8577 3436 8566 3437 8563
      3439 8562 3440 8563 3440 8561 3444 8558
      3449 8557 3453 8552 3444 8549 3433 8547
TIME...MOT...LOC 2342Z 232DEG 38KT 3428 8572 

TORNADO...RADAR INDICATED
HAIL...<.75IN

$$

87/GRANTHAM
758 
WWUS54 KBMX 122358
SVSBMX

Severe Weather Statement
National Weather Service Birmingham AL
658 PM CDT Sun Apr 12 2020

ALC019-130015-
/O.CON.KBMX.TO.W.0028.000000T0000Z-200413T0015Z/
Cherokee AL-
658 PM CDT Sun Apr 12 2020

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 715 PM CDT FOR
NORTHEASTERN CHEROKEE COUNTY...
    
At 658 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Blanche, or near Little River Canyon National
Preserve, moving northeast at 55 mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

Locations impacted include...
Little River Canyon National Preserve, Blanche, Little River Falls,
Broomtown, New Moon, Chesterfield and Little River Canyon NP.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3428 8558 3436 8565 3437 8563 3439 8562
      3440 8563 3440 8561 3444 8558 3449 8557
      3453 8552 3444 8549 3433 8547
TIME...MOT...LOC 2358Z 233DEG 47KT 3440 8554 

TORNADO...RADAR INDICATED
HAIL...<.75IN

$$

87/GRANTHAM
054 
WWUS54 KBMX 130005
SVSBMX

Severe Weather Statement
National Weather Service Birmingham AL
705 PM CDT Sun Apr 12 2020

ALC019-130015-
/O.CON.KBMX.TO.W.0028.000000T0000Z-200413T0015Z/
Cherokee AL-
705 PM CDT Sun Apr 12 2020

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 715 PM CDT FOR
NORTHEASTERN CHEROKEE COUNTY...
    
At 705 PM CDT, a severe thunderstorm capable of producing a tornado
was located 8 miles west of Summerville, moving northeast at 50 mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

Locations impacted include...
New Moon and Chesterfield. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3435 8549 3444 8558 3445 8558 3449 8557
      3453 8552 3444 8549 3436 8547
TIME...MOT...LOC 0005Z 229DEG 45KT 3447 8550 

TORNADO...RADAR INDICATED
HAIL...<.75IN

$$

87/GRANTHAM

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this tornado warning went out at Apr 12, 2:56 PM CDT, 3 hours 23 minutes earlier.

Area forecast discussion, Apr 12, 2:56 PM CDT, 3 hours 23 minutes before
Area Forecast Discussion
National Weather Service Birmingham AL
256 PM CDT Sun Apr 12 2020

.UPDATE...
Long Term Discussion.

&&

.SHORT TERM...
/Updated at 0215 PM CDT Sun Apr 12 2020/

Mesoscale Update.

The upper level trough is currently at a neutral tilt and was
over Central Texas. Broad flat ridging was present to our east over
the Carolinas.

The primary surface low was located over Northern Oklahoma with a
cold front extending to the south arcing eastward from Central
Oklahoma through Central Texas. A secondary surface low was
located across eastern Arkansas.

The surface warm front has lifted north across much of the area
with strong warm air advection and positive moisture advection
occurring. Surface temperatures are now in the low 80s south with
dew points around 70.

The low-level jet continues to intensify with 50 kt winds now as
low as 925 mb per the 18z sounding. The dynamics remain favorable
with bulk shear values measured just over 60 kts and 0-1 km
storm-relative helicity values computed remaining around 400
m2/s2.

Thermodynamically, surface destabilization is underway from south
to north. Convection has been more sparce now that the elevated
mixed layer (EML) has streamed into the area aloft. This is
allowing surface-based instability values to increase. This warm
and dry layer will help act as a cap to limit convective
development and allow for instability to build through time.

The risk for tornadoes, including strong long-track tornadoes,
will increase through the afternoon and into the evening hours as
supercells may develop as the cap erodes with time as heights fall
with the approaching upper trough and as shortwaves ripple over the
area.

Later this evening and tonight the forcing aloft will increase
and a linear convective band is expected to push east across the
area. Straight-line winds along with embedded tornadoes and the
risk for hail will be present as the line of storms moves across
the area.

We will continue to provide mesoscale updates as we continue to
analyze and gather additional observations and information.

05

.LONG TERM...
/Updated at 0250 PM CDT Sun Apr 12 2020/

Monday through Saturday.

Cooler, clearing conditions are expected on Monday as the cold front
tracks towards the east coast. Lingering clouds may persist through
the morning across our north as an upstream reinforcing front moves
across the area, but a dry, northerly flow and increasing CAA will
support sunny skies during the afternoon with highs in the lower 60s
northwest to near 80F southeast. Guidance continues to indicate the
front stalling generally east to west across the Gulf Coast region
on Tuesday before lifting slightly into southern portions of Alabama
early Wednesday morning. This should focus highest PoPs over our
southeastern quadrant, but a flattened low-level ridge over the
Lower MS Valley may hinder much of the activity from entering our
forecast area, so PoPs may be lowered in future updates.

Otherwise, the remainder of the extended will remain dry and cool as
the weak low-level ridge slides eastward across the region with dry
zonal flow aloft persisting through the period. Northeasterly flow
Thursday morning should allow temps to lower into the 30s.
Therefore, I continued to mention localized patchy frost across our
northern counties. The latest round of data indicates lows may be a
couple degrees warmer than previously forecast, but leaned on the
cooler side since models are typically too warm under northeasterly
flow.

Rain chances will begin increasing at the end of the week as another
low propagates across the Desert SW towards the Tennessee Valley.
Kept PoPs around 40-50% since there is still plenty of uncertainty
regarding timing, moisture return, and the evolution of the system.

86

&&

.AVIATION...
18Z TAF Discussion.

A warm front is lifting northward across the area this afternoon
with associated thunderstorm activity occurring across our northern
terminals. Most of the activity during the afternoon should be
limited by a low-level inversion with ceilings gradually rising into
VFR criteria through the afternoon hours. However, an isolated
shower or storm will remain possible through the early/mid afternoon
at all terminals and may produce brief drops in flight conditions.
Nearing 21-22Z, conditions will become more favorable for severe
storms as a cold front begins tracking into the Lower MS Valley,
initially across our western sites, but spreading eastward through
the evening. Lower ceilings and visibilities will accompany the line
of +TSRA as it passes through. Additionally, pressure gradient
winds will increase this afternoon with southerly gusts up to
30-35kts outside of any thunderstorm activity. VFR conditions will
return after midnight at all sites with winds becoming
northwesterly, but an upstream reinforcing front may produce
lowering ceilings around 14Z for our northern terminals with
improvements expected beyond this forecast period.

86

&&

.FIRE WEATHER...

Widespread rain and thunderstorms are expected today and tonight
across Central Alabama. Winds will be gusty for much of the day,
even outside thunderstorm activity. Drier weather builds in for
most of the area on Monday before more rain showers lift into our
southeastern areas Tuesday night into Wednesday.

&&

.PRELIMINARY POINT TEMPS/POPS...
Gadsden     57  65  42  68  41 / 100   0   0   0  10
Anniston    59  69  44  70  44 / 100   0   0   0  10
Birmingham  58  67  45  69  43 / 100   0   0   0  20
Tuscaloosa  58  67  45  69  43 / 100   0   0   0  20
Calera      60  68  46  70  44 / 100   0   0   0  20
Auburn      63  76  49  76  49 / 100  10   0  10  40
Montgomery  64  77  51  78  50 / 100   0   0  10  40
Troy        66  80  52  81  52 / 100  10   0  10  50

&&

.BMX WATCHES/WARNINGS/ADVISORIES/...
Wind Advisory until 3 AM CDT Monday for the following counties:
Autauga...Barbour...Bibb...Blount...Bullock...Calhoun...
Chambers...Cherokee...Chilton...Clay...Cleburne...Coosa...
Dallas...Elmore...Etowah...Fayette...Greene...Hale...Jefferson...
Lamar...Lee...Lowndes...Macon...Marengo...Marion...Montgomery...
Perry...Pickens...Pike...Randolph...Russell...Shelby...St.
Clair...Sumter...Talladega...Tallapoosa...Tuscaloosa...Walker...
Winston.

Flash Flood Watch until midnight CDT tonight for the following
counties: Blount...Cherokee...Etowah...Fayette...Lamar...
Marion...Walker...Winston.

&&
Hazardous weather outlook, Apr 12, 3:41 AM CDT, 14 hours 38 minutes before
Hazardous Weather Outlook
National Weather Service Birmingham AL
341 AM CDT Sun Apr 12 2020

ALZ011>015-017>050-131145-
Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-Cherokee-
Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-Talladega-
Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-Coosa-Tallapoosa-
Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-Montgomery-Macon-
Bullock-Lee-Russell-Pike-Barbour-
341 AM CDT Sun Apr 12 2020

This Hazardous Weather Outlook is for the counties served by the
National Weather Service office in Birmingham.

.DAY ONE...through Tonight.

Severe thunderstorms are likely across all of Central Alabama
between 1 PM today and 2 AM Monday. Threats include tornadoes, some
of which could be strong, damaging straight line winds up to 70 MPH,
and hail up to golf ball size. Localized flooding could also occur.

Winds will also be breezy today outside of thunderstorms with gusts
between 30 and 40 MPH.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Minor flooding is forecast along portions of the Tombigbee River and
Black Warrior River starting midweek.

.SPOTTER INFORMATION STATEMENT...

Activation of storm spotters and emergency management will be needed
today. Please follow all local, state, and CDC guidelines in regards
to travel.

In the hours before

Local storm report, Apr 12, 5:59 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
559 PM CDT SUN APR 12 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0540 PM     TSTM WND DMG     1 WSW LOCUST FORK       33.89N 86.64W
04/12/2020                   BLOUNT             AL   LAW ENFORCEMENT

            SEVERAL TREES WERE BLOWN DOWN ALONG HIGHWAY
            79 NEAR FRANKLIN DRIVE AND TAWBUSH ROAD .
            POSSIBLE TORNADO.

&&

MAL
Local storm report, Apr 12, 6:03 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
603 PM CDT SUN APR 12 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0519 PM     TSTM WND DMG     1 SW SAYRE              33.70N 86.99W
04/12/2020                   JEFFERSON          AL   EMERGENCY MNGR

            NUMEROUS TREES WERE BLOWN DOWN AND SEVERAL
            ROADWAYS ARE IMPASSABLE. LAWLEY BAPTIST
            CHURCH WAS DAMAGED. POSSIBLE TORNADO.

&&

MAL
Local storm report, Apr 12, 6:04 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
604 PM CDT SUN APR 12 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0550 PM     HAIL             ONEONTA                 33.95N 86.47W
04/12/2020  E0.88 INCH       BLOUNT             AL   EMERGENCY MNGR

&&

MAL
Local storm report, Apr 12, 6:06 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
606 PM CDT SUN APR 12 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0550 PM     HAIL             ONEONTA                 33.95N 86.47W
04/12/2020  E1.25 INCH       BLOUNT             AL   EMERGENCY MNGR

            HALF DOLLAR SIZE REPORTED IN A FEW PLACES
            AROUND ONEONTA.

&&

MAL
Local storm report, Apr 12, 6:11 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
611 PM CDT SUN APR 12 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0512 PM     TSTM WND DMG     2 WSW LYNNS PARK        33.80N 87.17W
04/12/2020                   WALKER             AL   LAW ENFORCEMENT

            MULTIPLE TREE WERE BLOWN DOWN NORTH OF
            CORDOVA. ONE GARAGE WAS DESTROYED BY FALLEN
            TREES. POSSIBLE TORNADO.

&&

MAL
Local storm report, Apr 12, 6:13 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
613 PM CDT SUN APR 12 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0607 PM     HAIL             1 NE WALNUT GROVE       34.07N 86.28W
04/12/2020  E1.75 INCH       ETOWAH             AL   PUBLIC

&&

MAL

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 12, 3:07 AM CDTFlash Flood WatchBMXBlount, Cherokee, Etowah, Fayette, Lamar, Marion and 2 more21 hr
Apr 12, 8:12 AM CDTRiver Flood WarningBMXGreene, Hale, Marengo, Sumter16 days
Apr 12, 12:23 PM CDTSpecial Weather StatementBMXMarion37 min
Apr 12, 3:26 PM CDTTornado WarningBMXPickens64 min
Apr 12, 3:33 PM CDTSevere Thunderstorm WarningBMXLamar, Marion40 min
Apr 12, 4:10 PM CDTTornado WarningBMXFayette, Tuscaloosa50 min
Apr 12, 4:40 PM CDTTornado WarningBMXWalker49 min
Apr 12, 4:50 PM CDTSevere Thunderstorm WarningBMXJefferson55 min
Apr 12, 5:07 PM CDTTornado WarningBMXJefferson53 min
Apr 12, 5:28 PM CDTSevere Thunderstorm WarningBMXBlount, St. Clair46 min
Apr 12, 5:31 PM CDTTornado WarningBMXBlount44 min
Apr 12, 5:50 PM CDTSevere Thunderstorm WarningBMXEtowah55 min
Apr 12, 5:59 PM CDTTornado WarningBMXEtowah35 min
Apr 12, 6:13 PM CDTAreal Flood AdvisoryBMXBlount, Jefferson, Walker6 hr
Apr 12, 6:20 PM CDTAreal Flood AdvisoryBMXFayette, Lamar, Pickens, Tuscaloosa6 hr
Apr 12, 6:41 PM CDTFlash Flood WarningBMXBlount6 hr

Nearby

Tornado Warnings in Alabama, 2020Every tornado warning in 2020Tornadoes in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.